How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Das, MD Your Own Question
Dr. Das, MD
Dr. Das, MD, Doctor
Category: Medical
Satisfied Customers: 2258
Experience:  MBBS, MD, with wide experience in all aspects of medical treatment, including cancer therapy.
3452947
Type Your Medical Question Here...
Dr. Das, MD is online now

my husband had a total knee replacement three weeks ago and

Resolved Question:

my husband had a total knee replacement three weeks ago and has had bouts of diarrohea since - taken immodium which stops it - then constipated for a couple of days - normal for a couple of days then off again - is this normal?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Das, MD replied 3 years ago.
Hello,

Welcome and thank you for the question.

- What medicines is he on?

- Does he have abdominal cramps when he has the diarrhea?
Customer: replied 3 years ago.

No abdominal cramps

Expert:  Dr. Das, MD replied 3 years ago.
What medicines is he on?
Customer: replied 3 years ago.

Paracetamol for pain only


Pravastatin 20mg


Losartan potassium 50mg


 


no abdominal cramps

Expert:  Dr. Das, MD replied 3 years ago.
Diarrhea is a know side effect of Pravastatin. So, if he has started this medicine recently or if the dose has been increased recently, then that is likely to be the cause of his diarrhea.

Another important cause is an intestinal infection - especially with an ameba know as E. Histolytica. A stool test will help identify if he has an infection.

Irritable bowel syndrome, brought on by the stress of the surgery can also cause alternate diarrhea and constipation.

He needs to be seen by his doctor for a checkup.
Dr. Das, MD and 2 other Medical Specialists are ready to help you